It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by Merle on May 20, 2000 at 13:33:31:

In Reply to: Re: 9 yr old on adderall posted by Janice on March 20, 2000 at 23:21:59:

: :I have a 9 year old girl who is ADD. The doctor just prescribed Adderall. I'm very nervous now after hearing all your stories about the aggresive behavior this drug has caused. I hope and pray that this doesn't happen to my daughter. Right now the only problem she has is not being able to concentrate in school. I don't need her becoming aggressive too. Anybody out there have any positive feedback concerning 9 year old girls without the "H"?My daughter is 8 years and has inattentive ADD without hyperactivity. She is very well behaved in class with good social skills. However, she was greatly struggling with academics and was distractable. After much research and taking her to a psychologist, we decided to try the Adderall. I started her out very gradually at 2.5 mg. Gradually working her up to 5 mg. She is tolerating it well. I only give her a morning dose and none on the weekends or holidays. I bumped her up to 7.5 to see if there was an optimal level, than back down to 6.25. I noticed her behavior after school was more emotional and sad so we are back to 5 mg. I have alcoholism and ADHD in my family history so I am quite sure this was an accurate Diagnosis. The teacher says she is retaining more and staying on task. My recommendation to anyone who is nervous about the meds is to purchase a pill cutter and start out on smaller doses, and gradually work up to the usually recommended 5 mg dosage. Good Luck to all. My son will be 14 in April..We had him on Ritalin for years, and although it was helpful, it didn't seem to last long enough. We started Adderall a few weeks ago. Since that time he's been suspended from school THREE times for rage and aggression. I am an RN and I am telling you that if your child exhibits much worse behavior shortly after starting ANY new drug... TAKE THEM OFF OF IT!!! Today, he became so upset that he impulsively threatened to commit suicide (he said this at school, so now we also have that to deal with even though he says he didn't mean it)


Follow Ups

All times are GMT -7. The time now is 05:07 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!